Whos on Hydrocortisone? (Cortef)

Discussion in 'Fibromyalgia Main Forum' started by Wolverine, Jun 20, 2003.

  1. Wolverine

    Wolverine Member

    Hi. Just wondering who is on low dose cortisone or whos tried it and whether it helps / helped or not. I would love to be on it but i get an awful reaction the 1st few days of taking it which makes me stop. thats only at 5mg a day or less. i remember it used to give me loads of endurance but now when i try it i feel like im "getting something" by day two - sore throat and cold like symptoms etc and feel systemically weird. Apparently those low doses arent sposed to shut the adrenals down, but even if i take it for 3 or 4 days in a row, the day i stop, i feel so terribly weak and shaky (more than usual) and like every little stress (like doors closing etc) is going to stop my heart! very scary. Im worried if i stayed on it for a few weeks even id almost die if i stopped! Id really love the endurance it gives though! sigh.

    Chris.
  2. klutzo

    klutzo New Member

    I wish I could remember where I read this!....sorry.
    Anyway, I know I read recently that when people are desperatley in need of a substance, they often cannot tolerate it well, and must start with miniscule doses. I know I was reading about DHEA when I saw this remark, but DHEA is used to make cortisol in your body, among other things, so this may apply here.
    Maybe a websearch on "DHEA + side-effects" would turn up something about this.
    Could you try breaking the tablets into little pieces?
    Klutzo
  3. pinkquartz

    pinkquartz New Member

    i have been taking it for approx 3 months now.

    i seem to get some symptoms that worry me around my period but that usually turns out to be something else.....the cortisol suits me fine.

    i do have chemical allergies but then it depends what exactly you are allergic to. With me its actual chemicals that cause trouble, and some generic meds don't work because i am intolerant of the tablet filler.

    You will have already read Slowgirls post, she has a similar reaction to you.
    I am trying to figure out why i have suddenly made a huge weight gain, but last month it was something else....and I had a very reassuring response from madwolf.....i have stayed with the cortisol and am glad because i can see a change in my ability to cope with stress.
    I'm sorry I don't know what to suggest. If you felt good taking it before perhaps you could try a glandular or if have low blood pressure then you could take liquorice which is good for the adrenals if you have low blood pressure.

    cheers pinkquartz
  4. Wolverine

    Wolverine Member

    Yeh i get that same reaction slowgirl! i kno i hate it - its sposed to make us feel really good and does alot of ppl - used to me to - but I also feel really strange and terrible after a few days and like DEATH when i stop it! I also have severe multiple chemical sensitivity. It really makes me sad because i often thought well if all else fails and i get really bad low dose HC can make it all good and get me on track - but noooo even that ideas gone now! :( oh well. keep trying other things eh.

    Klutzo - ive broken the tabs down to peices approx 300 or so micrograms and still gives reaction! i dont know if i just kept taking it through the reaction each day if it would finally just get better. not sure. i actually feel much better with no drugs in my system but i cant do that because my body is now dependant on testosterone (andriol) and cant get off it, but thats another story..

    Chris.
  5. pinkquartz

    pinkquartz New Member

    have you actually got yourself properly tested ?

    and if you are taking another type of hormone regularly i don't figure how you can tell exactly what is going on .

    maybe you have an inbalance from taking the testosterone.....

    i reckon you need some proper tests done.

    pinkquartz
  6. Msagn

    Msagn New Member

    Hello Chris, I was the one that posted about the "hydrocortisone". It was under the heading "Treatment and what's working for you" title

    I have been on the hydrocortisone program for the past 2 1/2 years. They start you out with a basic physical and
    take into account, age, weight,sex, then they put you on a very bland diet. Basically to see if any of your flares are food related. Then you get to start adding food groups one at a time. You can cheat but you must write down in your log.

    This is not a good program for diabetics, but if you don't have sugar it may be something you want to read up on. You can do a google search on "Microdose" or Microdose Therapy.

    If you have results... you will have them within the first 2-3 weeks. When I started the program if you didn't get results they gave you a substancial portion of your monies paid back. I think they still do this but you would have to check.

    I am almost 75 yrs old and for four years went from doctor to doctor looking for something that would make me quit hurting. They had a seminar on arthritis pain reduction at the local school up around the corner. Since it wasn't far to go... on a whim my son drove me up and we sat through the seminar. I signed up that night, had my physical several days later. Started on the prescribed dosage and within (2) weeks I had a 70% reduction in my (self diagnosed pain level)

    They give you a log to fill out, the first part was, "how much do you hurt here" 1-10 then how much there and so on I started with a pain level of 171 . I generally keep myself at a pain level of (2).
    I have some arthritis in the knees from jogging at an earlier age that may never go away ! But it sure doesn't hurt like I use to.... so I'll live with this.

    If you want to talk I'm a retired hommaker usually home all day except going to the post office from 12-1 o'clock in the after noon. I'll be happy to talk with you about my success. Mary 480-595-0217

    best of luck
  7. roro

    roro New Member

    I have been on it since the end of february. I am taking 12.5 mg a day, prescribed by my reg dr. I tried it last summer for a week, but I was sick and it made me worse. in february i was just fatigued, and it really helped. I was on it from feb to a few months, then I went to an endocrinologist, and he wanted me to wean off it, thought I didnt need it, that my tests hadnt been that bad. so I tried to wean off it and started getting worse and worse. the less I took, the worse I felt. finally, when down to 2.5mg a day i started having symptoms like I was having a stroke. I was dizzy, everything was spinning and the brain fog was severe, could barely put a sentence together. I went to my reg dr, and he wasnt there, so his partner saw me, and she told me I was having low cortisol sypmtoms, and go back on the cortef. I have been back on it about 6 weeks now, and feel much better. Back to normal. I believe this was the answer to all my years of suffering. when I am on it, I feel great. Off it feel lousy. Except for a little joint pain now and then, i am now symptom free.
    [This Message was Edited on 07/22/2003]
  8. kimkane

    kimkane New Member

    5 MG A DAY BUT HAD TO STOP BECAUSE IT MADE MY BLOOD PRESSURE GO SKY HIGH. TRYING TO GET TO DR. BUT NO HEALTH INSURANCE AT THIS TIME. I AM GOING TO STATE DR FOR MY DISABILITY CLAIM ON THE 29TH OF JULY, PLEASE PUT ME IN YOUR PRAYERS. TAKE CARE KIMKANE